MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWET3
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Codes Corneal Edema (1791); Eye Injury (1845); Vitreous Floaters (1866); Visual Impairment (2138)
Date of Event 04/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A consumer who is a healthcare professional reported during intraocular lens (iol) implant procedure, the surgeon noticed that the lens was cracked following placement.Lens was broken into pieces during process to remove defective lens.Patient was waiting for appointment to determine that all defective lens pieces were removed from eye.Additional information has been received stating symptoms in the right eye were reported as reduced visual acuity, excess fluid in the right eye and excess floaters.An ultrasound of the right eye was scheduled to determine if all the pieces of the broken lens have been removed from the right eye.Current prescription was nacl 5 percentage eye drops in right eye four times a day.Additional information has been received stating iol material would break off, surgeon had to enlarge incision to remove material not as tough as other model of company lens.Procedure was completed on the same day.Surgeon's opinion, possibly lens material more brittle or possibly company injector was related.Harm was unknown at the time of reporting, and corneal edema was resolving.Patient issues were not resolved.Surgeon's prognosis was reported as likely good.
 
Additional Manufacturer Narrative
G.9.This report originally filed as manufacturing report number 9612169-2024-00580.A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Correction information was provided in d.4.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON VIVITY TORIC EXTENDED VISION UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19983200
Report Number1119421-2024-01575
Device Sequence Number8234691
Product Code MJP
UDI-Device Identifier00380652455350
UDI-Public(01)00380652455350(17)270710(11)230712(10)15655797(21)15655797089
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWET3
Device Catalogue NumberCCWET3.235
Device Lot Number15655797
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer09/07/2024
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date10/04/2024
Date Device Manufactured07/12/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR; LOADING/ FOLDING FORCEPS CURVED TYRE; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale